MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TIP FOR DHS®/DCS® IMPACTOR (338.28)

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TIP FOR DHS®/DCS® IMPACTOR (338.28)
Catalog Number 338.26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown when device broke.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a dynamic hip screw/ dynamic condylar screw (dhs/dcs) impactor was found broken and unusable during restocking of set.There was no patient involvement.This report is for a tip for dhs®/dcs® impactor (338.28) this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part # 338.26; synthes lot # 7633832; supplier lot # na; release to warehouse date: 10jun2014; manufactured by synthes jennersville; no nonconformance records (ncrs) were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: this is an update to the originally submitted investigation in mwr-(b)(4).Service & repair evaluation: description- the customer reported the impactor was found broken.The repair technician reported the teflon tip was broken at the tip.Damaged component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: teflon tip.The item was repaired per the inspection sheet, passed synthes final inspection on 13-jun-2018.The device, however, does not have a packaging bom available, and was scrapped.The customer was sent a replacement device and the scrapped item will be forwarded to customer quality.The evaluation was confirmed.Service & repair history- description- no service history review can be performed as part number 388.28 with lot number 7633832 is a lot/batch controlled item.The service history review is unconfirmed.Please launch a dhr review.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Investigation flow: broken: visual inspection: visual inspection performed at customer quality (cq) of the service and repair evaluation documentation confirmed the condition of device breakage, which agrees with the reported complaint condition.The device was received at cq already repaired.The device was repaired at service and repair but could not be returned to the customer due to not having a packaging bill of material (bom) available.The returned device is the assembly (part# 338.28) which consists of the tip pinned assembly (part#338.26) and the handle component (part# 338.28.1).Document/specification review: the returned device was manufactured in june 2014 and is over 4 years old.No ncr's were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Impactor assembly design drawings and impactor tip assembly design drawings and impactor tip component design drawings were reviewed during this investigation.No product design issues or discrepancies were observed.Dimensional inspection: a relevant dimensional inspection could not be performed at cq because the returned device was repaired by service and repair.Conclusion: a definitive root cause for the breakage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part # 338.26; synthes lot # 7633832; supplier lot # na; release to warehouse date: 10jun2014; manufactured by synthes jennersville; no nonconformance records (ncrs) were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Service & repair evaluation: description- the customer reported the impactor was found broken.The repair technician reported the teflon tip was broken at the tip.Damaged component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: teflon tip.The item was repaired per the inspection sheet, passed synthes final inspection on 13-jun-2018.The device, however, does not have a packaging bom available, and was scrapped.The customer was sent a replacement device and the scrapped item will be forwarded to customer quality.The evaluation was confirmed.Service & repair history- description- no service history review can be performed as part number 388.28 with lot number 7633832 is a lot/batch controlled item.The service history review is unconfirmed.Please launch a dhr review.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIP FOR DHS®/DCS® IMPACTOR (338.28)
Common Device Name
IMPACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7613809
Report Number2939274-2018-52542
Device Sequence Number16699581
Product Code HWA
UDI-Device Identifier10886982193292
UDI-Public(01)10886982193292
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.26
Device Lot Number7633832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/21/2018
07/18/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/11/2018
07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1